Last Thursday, Jeanine met with her Radiation Oncologist. He told her that as they had done the work-up on her liver, they had found that there were actually 2 tumors that could be affecting her biliary tubes. They were radiating the top one, but there is a lower one to the side that also could be causing the problem. He said that they could not radiate both at one time, it would be too hard on her liver. He told her that after her radiation was done and she has had time to recupe a little, they will check and see if radiating the other tumor is an option or is necessary.
On Friday, Jeanine went to see her Oncologist and he told her what he had told me. She is seriously ill. He told us of things to watch for. He also said that if her bilirubin goes down somewhat, she should plan on checking to see if the clinical trial would still take her. She had a blood test on Thursday and he had those results. Her bilirubin was 22. It was 7.5 when she was in the hospital 3 weeks ago. Her test a week later showed that it was 17. The normal is 1.
He also told her that her potassium levels were rising. He prescribed a medicine that she was told to drink. She got most of it down before she threw it up. When she called him back, he told her to limit her ingestion of fruit instead.
Jeanine has finished her radiation schedule as of today. She had her 5 days of radiation. We were told that it is called surgical radiation because of its pinpoint accuracy. With the exception of some extra pain and severe tiredness, she had no serious side effects.
Today the radiation tech called me into a room and told me that he wanted Jeanine to see the PA. The PA and the tech said that she is much more yellow than she was. It was no surprise to her. She had told me this morning that this was the case. The PA will talk to the radiation oncologist tomorrow and decide if she needs to see him ASAP or if she should see him next Tuesday at her regular appointment. The PA did say that the radiation takes a little time to "cook", so there is still hope that it will help.